Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 18, 2004, 10:27 AM CDT for Forest County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2004, 10:27 AM CDT (15:27 UTC)
- Expired
- Apr 18, 2004, 11:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Forest County, WI
The radar
The Marquette radar (KMQT), 120 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS53 KGRB 181527
SVRGRB
WIC041-181600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1026 AM CDT SUN APR 18 2004
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FOREST COUNTY IN WISCONSIN
* UNTIL 1100 AM CDT
* AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE
LINE WAS LOCATED FROM PHELPS TO 10 MILES EAST OF EAGLE RIVER. THE
LINE WAS MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
ALVIN AROUND 1035 AM...
IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
LAT...LON 4598 8893 4607 8893 4604 8885 4601 8868
4590 8867 4588 8904 4598 8904
$$
KALLASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 4:00 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Apr 18, 4:00 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SUN APR 18 2004 .DISCUSSION...FOCUS IS ON SVR POTENTIAL TDA AND TNGT. FRONT LIFTG NWD DESPITE CONVECTION FIRING N OF THE SFC BOUNDARY. ALL MODELS NOW SHOWED THE FRONT WORKING INTO NRN WI BY AFTN...AND THAT SEEMED REASONABLE. PREV FCST RIGHT ON TRACK IN SHIFTING CURRENT MCS NE OF THE AREA AND HAVING A BREAK IN THE PCPN UNTIL LATE TDA. STILL A RISK OF SVR HAIL IN THE ELEVATED TSRA N OF THE SFC FRONT. EXPECT GUSTY SSW WINDS IN THE WARM SECTOR...SO WENT WITH A WIND ADVISORY FOR THE AFTN INTO TNGT. WENT ABV GUID WITH TEMPS. ONLY CONCERN WAS THAT THE WARM SECTOR WAS NOT AS CLEAN AS THE PAST FEW DAYS...WITH MORE CI AND SOME AC EXPECTED. IT WL BE INTERESTING TO SEE IF THE STG SSWLY WINDS CAN KEEP LAKE BREEZE FM WORKING INLAND. SUSPECT THE FLOW IS A BIT TOO SLY...AND THAT LAKESHORE AREAS WL EXPERIENCE SOME COOLING. WITH THE FCST AREA IN THE WARM SECTOR...THE MAIN SVR THREAT WL COME LATE THIS AFTN INTO TNGT AS THE SFC LOW HEADS FOR NW WI. THE COLD FRONT ITSELF DOES NOT GET INTO THE NW PART OF THE FCST AREA UNTIL ARND MIDNIGHT. HOWEVER...FCST SOUNDINGS SHOWED LITTLE CONVECTIVE INHIBITION IN THAT AREA...SO EXPECT DEVELOPMENT SOONER DUE TO LOW-LEVEL CONVERGENCE NR THE WARM FRONT. THINK AREAS FARTHER SE WL NEED TO WAIT FOR THE FRONT...AND THE LOW-LEVELS WL BE STARTING TO STABILIZE BY THEN. HOWEVER...ETA CRANKS 850 MB WINDS UP TO 80 KTS DURING THE LATE EVENING. ALTHOUGH THAT WAS PROBABLY OVERDONE...THE OTHER MODELS STILL HAD WINDS ARND 60 KTS. WITH SUCH STG WINDS AT LOW-LEVELS...ANY CONVECTION THAT DOES WORK INTO THE AREA COULD EASILY GENERATE DAMAGING WIND GUSTS. NOT MUCH OPPORTUNITY TO LOOK AT AND ADJUST THE REST OF THE FCST. NEXT CHC OF PCPN WL COME TUE NGT/WED AS ANOTHER STORM SYSTEM HEADS ACRS THE GREAT LAKES RGN. THAT SYSTEM SHOULD BE WEAKER AND TRACK FARTHER SOUTH... SO WENT WITH STRATIFORM PCPN. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FROM 3 PM UNTIL MIDNIGHT WIZ005-010>013- WIND ADVISORY IN EFFECT FROM NOON UNTIL MIDNIGHT WIZ018>022-030-031-035>040-045-048>050-073-074- && SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 18, 6:00 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN APR 18 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT SUN APR 18 2004 ...SEVERE WEATHER POSSIBLE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FAR WESTERN PORTION OF THE AREA...AND A SLIGHT RISK ACROSS THE REST OF THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHERN WISCONSIN UNTIL MID-MORNING. THE STORMS WILL THEN SHIFT NORTHEAST OF THE AREA. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL. THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK LATE THIS AFTERNOON AND THIS EVENING. SEVERE STORMS ARE EXPECTED TO FORM OVER EASTERN MINNESOTA AND WESTERN WISCONSIN DURING THE AFTERNOON...AND THEN MOVE NORTHEAST INTO CENTRAL AND NORTH-CENTRAL WISCONSIN. THE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE DESTRUCTIVE HAIL AND DAMAGING STRAIGHT-LINE WINDS. THE GREATEST RISK OF SEVERE WEATHER IS WEST OF A LINE FROM MARSHFIELD...TO WAUSAU...TO CRANDON...AND WILL OCCUR BETWEEN 3 PM AND 9 PM. THE STORMS WILL LIKELY WEAKEN AS THEY MOVE TOWARD EASTERN WISCONSIN. HOWEVER...WITH VERY STRONG WINDS JUST ABOVE THE SURFACE...THE STORMS WILL CONTINUE TO POSE A RISK OF DAMAGING WINDS WELL INTO THE NIGHTTIME HOURS. THIS OUTLOOK WILL BE UPDATED AT NOON. BE SURE TO MONITOR WEATHER FORECASTS THROUGHOUT THE DAYTIME HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Apr 18, 9:51 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
951 AM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL WINCHESTER 46.21N 89.90W
04/18/2004 0.75 INCH VILAS WI FIRE DEPT/RESCUE
&&
RSLocal storm report, Apr 18, 10:01 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 AM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0957 AM HAIL ARBOR VITAE 45.91N 89.65W
04/18/2004 1.00 INCH VILAS WI LAW ENFORCEMENT
&&
RSLocal storm report, Apr 18, 10:02 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 AM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL BOULDER JUNCTION 46.11N 89.63W
04/18/2004 1.50 INCH VILAS WI TRAINED SPOTTER
&&
RSLocal storm report, Apr 18, 10:08 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1008 AM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 3 N SAYNER 46.04N 89.53W
04/18/2004 1.75 INCH VILAS WI LAW ENFORCEMENT
&&
RSLocal storm report, Apr 18, 10:17 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL CONOVER 46.04N 89.25W
04/18/2004 1.75 INCH VILAS WI TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
RSLocal storm report, Apr 18, 10:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1024 AM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND GST EAGLE RIVER 45.91N 89.25W
04/18/2004 63 MPH VILAS WI AWOS
&&
RSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:18 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 57 min |
| Apr 18, 6:33 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 57 min |
| Apr 18, 9:25 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.